Hail, St. Francois
- When
- May 11, 5:13 PM CST
- Where
- St. Francois County, Farmington
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.783, -90.417
A sudden severe thunderstorms downed trees, billboards, power lines, traffic lights and damaged vehicles across the northwest part of Farmington. Fourteen new cars and trucks were damaged at an automobile dealership by the storm.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
A sudden severe thunderstorms downed trees, billboards, power lines, traffic lights and damaged vehicles across the northwest part of Farmington. Fourteen new cars and trucks were damaged at an automobile dealership by the storm. Residents reported broken windows, damaged roofs, and siding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at May 11, 12:30 PM CST, 4 hours 43 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 130 PM CDT TUE MAY 11 2004 .DISCUSSION... HEAT OF THE DAY HAS HELP FOR FEW TSHWERS TO DEVELOP ACRS THE SOUTH PTN OF CWA. ETA AND AVN CRS SECTION SHOWERS NO LIFT... BUT MSAS SHOW AROUND -7 LI IN AND AROUND STL AND SOUTH. SCT TSTM WILL CONTINUE THRU THE AFTN AND EARLY EVE. KP 20% CHC FOR TNGT FCST...MOISTER IS AVAIBLE BUT THERE IS LITTLE LIFT. I COULD SEE FEW SCT SHOWERS. WED AND WEDNGHT WX...LOOKS A CORBON COPY OF TODAY AND TONIGHT. THURSDAY THROUGH FRIDAY...FINALLY A CDFNT WILL CROSS MO THURSDAY NIGHT AND EARLY FRIDAY. LOOKS LIKE SOME ACTIVE WX ON THURSDAY NIGHT AND EARLY FRIDAY ACRS OUR CWA...WE SHOULD BE ON THE ALERT FOR SEVERE WX ACRS THE AREA. INCREASE POPS FOR THURSDAY THROUGH FRIDAY. LIS AND K-INDX AHEAD OF THE FRONT LOOKS VERY IMPRESSIVE...WHILE INCREASE TO ABOVE 10 DURING THE DAY ON FRIDAY. DRY WX PTN AFTR FRIDAY...A MILD WEEKEND IS ON TAP WITH HIGHS IN 70S AND LOWS IN THE 50S. && .LSX WATCHES/WARNINGS/ADVISORIES... .MO...NONE. .IL...NONE. EFFECTIVE 7 AM JUNE 8 2004...THE AWIPS PRODUCT IDENTIFIER FOR THIS PRODUCT WILL CHANGE FROM AFDSTL TO AFDLSX. THE WMO HEADER WILL REMAIN UNCHANGED. PLEASE ENSURE THAT ANY NEEDED CHANGES ARE COMPLETED BY JUNE 8 2004.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 330 PM CDT TUE MAY 11 2004 ILZ058>060-095>100-MOZ018-019-026-027-034>036-041-042-047>052- 059>064-121200- ADAMS IL-AUDRAIN-BOONE-BROWN-CALHOUN IL-CALLAWAY-COLE-FRANKLIN- GASCONADE-GREENE IL-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL- MADISON IL-MARION-MONITEAU-MONROE-MONTGOMERY-MONTGOMERY IL-OSAGE- PIKE-PIKE IL-RALLS-SHELBY-ST CHARLES-ST LOUIS-ST LOUIS CITY-WARREN- 330 PM CDT TUE MAY 11 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND NORTHEAST MISSOURI AS WELL AS WEST CENTRAL ILLINOIS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS WILL REMAIN IN THE FORECAST FROM WEDNESDAY THROUGH FRIDAY NIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON WEDNESDAY NIGHT NORTHWEST OF A COLUMBIA TO QUINCY LINE AS A COLD FRONT CURRENTLY OVER THE PLAINS STATES MOVES INTO NORTHWEST MISSOURI. THE COLD FRONT WILL WAIT UNTIL LATER IN THE WEEK TO MOVE THROUGH MISSOURI AND ILLINOIS. SOME OF THE STORMS ON THURSDAY NIGHT AND FRIDAY COULD BE QUITE STRONG WITH LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT. ILZ064-065-069-070-074-079-101-102-MOZ065-072>075-084-085-099-121200- BOND IL-CLINTON IL-CRAWFORD-FAYETTE IL-IRON-JEFFERSON-MADISON- MARION IL-MONROE IL-RANDOLPH IL-REYNOLDS-ST CLAIR IL-ST FRANCOIS- STE GENEVIEVE-WASHINGTON-WASHINGTON IL- 330 PM CDT TUE MAY 11 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS WILL REMAIN IN THE FORECAST FROM WEDNESDAY THROUGH SATURDAY. A COLD FRONT CURRENTLY OVER THE PLAINS STATES WILL WAIT UNTIL LATER IN THE WEEK TO MOVE THROUGH MISSOURI AND ILLINOIS. SOME OF THE STORMS ON FRIDAY COULD BE QUITE STRONG WITH LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT. BRITT
The St Louis radar (KLSX), 104 km away, was scanning. The volume nearest the first event began at 23:10 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2004Every state in 2004This day in weather historyWarnings in Missouri, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5396560, 5396561.